Herbal valium could prove deadly, medicines watchdog warns

An extremely toxic plant is in some 'herbal valium' drugs and should be avoided, a medicines watchdog has warned today.

The Medicines and Healthcare products Regulatory Agency (MHRA) said people should be on their guard over unlicensed herbal medicines containing the plant aconite.

Aconite, also known as monkshood, is 'extremely poisonous' and could be fatal or cause serious illness, it said.

The watchdog has received two reports of suspected serious side effects, with one person suffering kidney problems and another suffering dizziness and paresthesia, which is an abnormal sensation of skin numbness or tingling. The warning comes after some reports that an actress took aconite to calm her nerves before her wedding day.

1 comment:

  1. It's exactly what I warn against on the website. People must inform themselves before they take anything, be it from their doctor or their herbalist.

    ReplyDelete